Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 22, 2012, 6:55 PM EDT for Lunenburg County, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 6:55 PM EDT (22:55 UTC)
- Expired
- May 22, 2012, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lunenburg County, VA
The radar
The Norfolk radar (KAKQ), 106 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:09 PM EDT | HAIL 0.75 | Kenbridge, VA | PEA TO DIME SIZE HAIL REPORTED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WUUS51 KAKQ 222255 SVRAKQ VAC111-222330- /O.NEW.KAKQ.SV.W.0019.120522T2255Z-120522T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 655 PM EDT TUE MAY 22 2012 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 730 PM EDT * AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KENBRIDGE...AND MOVING NORTHWEST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VICTORIA AND LUNENBURG AROUND 730 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RUBERMOUNT AND NUTBUSH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3710 7828 3699 7804 3687 7809 3690 7833 TIME...MOT...LOC 2254Z 116DEG 3KT 3700 7817 WIND...HAIL 60MPH 1.00IN $$ 44
1 follow-up statement
828 WWUS51 KAKQ 222312 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 712 PM EDT TUE MAY 22 2012 VAC111-222330- /O.CON.KAKQ.SV.W.0019.000000T0000Z-120522T2330Z/ LUNENBURG VA- 712 PM EDT TUE MAY 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LUNENBURG COUNTY UNTIL 730 PM EDT... AT 709 PM EDT...TRAINED WEATHER SPOTTERS REPORTED DIME SIZED HAIL IN KENBRIDGE. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KENBRIDGE. MOVEMENT WAS NEARLY STATIONARY BUT SHOWED A SLOW DRIFT TO THE SOUTH. THE SEVERE THUNDERSTORM WILL BE NEAR... KENBRIDGE...VICTORIA AND LUNENBURG AROUND 730 PM EDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ORAL OAKS AND LAFOON CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3710 7828 3699 7804 3687 7809 3690 7833 TIME...MOT...LOC 2310Z 026DEG 1KT 3699 7816 WIND...HAIL <50MPH 1.00IN $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:00 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 22, 4:00 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT TUE MAY 22 2012
.SYNOPSIS...
LOW PRESSURE AND UNSETTLED CONDITIONS WILL PERSIST ACROSS THE AREA
THROUGH THURSDAY. HIGH PRESSURE BUILDS INTO THE AREA FRIDAY INTO THE
HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTION HAS BEEN WIDESPREAD THUS FAR THIS AFTN ACROSS SE VA/NE
NC FOLLOWING A DIFFERENTIAL HEATING BNDRY AND APPROACHING S/W TROF
OVR EASTERN NC INITIATING SHOWERS AND STORMS IN A MOIST AIRMASS.
THIS WILL CONTINUE THRU THE ERLY EVNG HRS...WITH LESS OF A CHC FOR
RAIN (50% POPS) OVR INTERIOR PORTIONS OF THE FA...AND JUST 30% OVR
THE LWR EASTERN SHORE (LIGHT ONSHORE FLOW WILL STABILIZE THE
ATM). ANY TSTMS THAT DEVELOP WILL BE SLOW MOVING DUE TO WEAK
STEERING FLOW ALOFT...SO HEAVY RAINFALL IS POSSIBLE AS PWATS
APPROACH 1.5". SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE EVENING...ENDING IN MOST AREAS AFTER MIDNIGHT.
LOWS IN THE LWR TO MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UNSETTLED CONDS WILL CONTINUE THRU AT LEAST THU WITH AN UPR-LVL
TROF CUTTING OFF FROM THE MEAN FLOW ALONG THE EASTERN SEABOARD.
THIS WILL LEAD TO PERIODIC CHANCES FOR SHOWERS AND STORMS AS MOIST
S/SW FLOW CONTINUES. FOR WED...SFC TROF WILL BE SITUATED OVR
WESTERN PART OF THE FA WHERE HIGHEST POPS (60%) WERE
PLACED...40-50% ELSEWHERE. TEMPS CLIMB INTO THE UPR 70S TO LWR 80S
UNDER A MSTLY CLDY SKY. RAIN MAY LINGER INTO WED NGT...WITH THE
BEST CHC AGAIN OVR WESTERN AREAS. FOR THU...STILL A CHC FOR RAIN
WITH MOIST S/SW FLOW CONTINUING...BUT WILL LIMIT POPS AT 30-40% AS
MID-LVL S/W PULLS NE OF THE AREA. DRYER CONDS FOR FRI AS HI PRES
SLOWLY BLDS IN FROM THE WEST. HIGH TEMPS GENERALLY IN THE LWR TO
MID 80S THU AND FRI.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF FOR THE EXTENDED
PERIOD. HI PRES RDG ALOFT WILL BLD OVR THE TN AND OH VALLEYS FRI NGT
THRU SUN...THEN EWRD ACRS THE AREA AND OFF THE MID ATLC CST MON THRU
TUE. WILL MAINTAIN GENERALLY A DRY FCST THRU MON NGT...BUT WILL HAVE
TO WATCH OUT FOR MCS ACTIVITY COMING OVR THE TOP OF THE RDG FM SAT
AFTN INTO MON. OTHRWISE...A SFC TROF OR COLD FRNT APPROACHING FM THE
WNW BY LATE TUE COULD TRIGGER ISLTD OR SCTD PCPN TUE AFTN/NGT. VRY
WRM TEMPS EXPECTED ACRS THE REGION THRU THE PERIOD. MIN TEMPS WILL
RANGE FM THE MID 60S TO NEAR 70...WHILE MAX TEMPS WILL MAINLY RANGE
FM THE MID 80S TO LWR 90S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE AREA AS OF 18Z
TUE. TAF SITES CAN EXPECT HEAVY RAIN...WINDS GUSTING TO 35KT AND
FREQUENT LIGHTNING DURING ANY STORM. EXPECT THE STORMS TO DIE DOWN
AFTER SUNSET DUE TO THE LOSS OF INSTABILITY. WITH THE ADDED
MOISTURE FROM ANY RAINFALL TO AN ALREADY MOIST
ENVIRONMENT...IFR/LIFR FOG MAY IMPACT TAF SITES WED MORNING. THE
FOG SHOULD CLEAR QUICKLY DUE TO A SW WIND THAT DEVELOPS. EXPECT
ANOTHER ROUND OF THUNDERSTORMS WED AFTERNOON.
A SLOW MOVING UPPER SYSTEM WILL RESULT IN CONTINUED UNSETTLED
WEATHER WED AFTERNOON AND THU...WITH THE POTENTIAL FOR FLIGHT
RESTRICTIONS IN PATCHY FOG EACH MORNING AND IN SCT CONVECTION EACH
AFTN. CLEARING FINALLY BUILDS IN FROM THE WEST FOR FRIDAY AND INTO
THE UPCOMING HOLIDAY WEEKEND.
&&
.MARINE...
WILL CONTINUE WITH SCA FOR HAZARDOUS SEAS THRU LATE TNGT ON THE CSTL
WTRS DUE TO WEAK LO PRES OFF THE MID ATLC CST CAUSING SE SWELLS AND
PERIODS OF 9 TO 10 SECONDS. THEN...GENERALLY S WNDS 15 KT OR LESS
WILL OCCUR FM WED THRU SUN...AS SFC HI PRES SETS UP WELL OFF THE MID
ATLC/SE CST. WAVES WILL BE 1 TO 2 FT AND SEAS WILL BE 2 TO 4 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...TMG
AVIATION...MAM/DAP
MARINE...TMGHazardous weather outlook, May 22, 3:57 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 357 PM EDT TUE MAY 22 2012 NCZ012>017-030>032-102-VAZ048-049-060>098-232000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 357 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. SOME THUNDERSTORMS IN THE AFTERNOON AND EVENING MAY PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-232000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 357 PM EDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-232000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 357 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-232000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 357 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 3:51 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FUNNEL CLOUD 2 E KEMPSVILLE 36.83N 76.12W
05/22/2012 CITY OF VIRGINIA B VA LAW ENFORCEMENT
FUNNEL CLOUD SIGHTED BY PUBLIC NEAR MT TRASHMORE IN
VIRGINIA.
&&
JFOSTERSpecial weather statement, May 22, 4:13 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT TUE MAY 22 2012
NCZ017-102-VAZ097-098-222115-
CHESAPEAKE VA-EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
413 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS CONTINUE OVER CHESAPEAKE AND VIRGINIA
BEACH...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF LYNNHAVEN TO 7 MILES
WEST OF KNOTTS ISLAND...OR FROM KEMPSVILLE TO CURRITUCK...MOVING EAST
AT 15 MPH. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LYNNHAVEN...
KNOTTS ISLAND...
CAPE HENRY AROUND...
VIRGINIA BEACH OCEANFRONT...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND
HAIL ARE POSSIBLE IN THE PATH OF THESE STORMS.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3651 7599 3655 7602 3651 7602 3651 7604
3690 7618 3692 7606 3694 7602 3694 7600
3692 7597 3690 7598 3679 7596 3662 7587
3649 7585
JFOSTERSpecial weather statement, May 22, 6:10 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT TUE MAY 22 2012
VAZ048-222245-
FLUVANNA VA-
610 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM MOVING INTO FLUVANNA COUNTY...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAKE MONTICELLO...OR ABOUT 9
MILES WEST OF PALMYRA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ANTIOCH AT 620 PM EDT...CUNNINGHAM AT 630
PM EDT...CENTRAL PLAINS AT 645 PM EDT.
EXPECT WIND GUSTS UP TO 30 MPH...HEAVY DOWNPOURS AND POSSIBLE SMALL
HAIL IN THE PATH OF THIS STORM.
THE RUNOFF FROM THE RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3795 7836 3782 7823 3773 7837 3773 7841
3775 7845 3777 7848 3779 7849 3781 7849
44Special weather statement, May 22, 6:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 630 PM EDT TUE MAY 22 2012 VAZ066-067-079-222330- BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA- 630 PM EDT TUE MAY 22 2012 ...STRONG THUNDERSTORM MOVING INTO LUNENBURG COUNTY... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENBRIDGE...MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAFOON CORNER AT 635 PM EDT... KENBRIDGE AT 640 PM EDT...VICTORIA AT 700 PM EDT...ORAL OAKS...AND... VICTORIA AT 705 PM EDT...LUNENBURG AT 720 PM EDT. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. THE RUNOFF FROM THE RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3682 7825 3703 7832 3710 7803 3694 7795 GINGRICH
Local storm report, May 22, 6:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING VIRGINIA BEACH 36.85N 75.98W
05/22/2012 CITY OF VIRGINIA B VA LAW ENFORCEMENT
SEVERAL HOUSE FIRES REPORTED THROUGHOUT THE CITY BETWEEN
400 AND 430 PM DUE TO LIGHTNING STRIKES
&&
JFOSTERSpecial weather statement, May 22, 6:52 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 PM EDT TUE MAY 22 2012
VAZ048-061-062-222345-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-
652 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS OVER BUCKINGHAM AND FLUVANNA COUNTIES MOVING
EAST...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PALMYRA TO 19 MILES WEST OF CUMBERLAND...OR
FROM PALMYRA TO 7 MILES WEST OF DILLWYN...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS THAT WILL BE AFFECTED BY STRONG THUNDERSTORMS THROUGH 745
PM INCLUDE...
FORK UNION ...
COLUMBIA...
LAKESIDE VILLAGE...
CUMBERLAND...
WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAINFALL AND FREQUENT
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3798 7827 3785 7800 3744 7827 3748 7837
3761 7827 3768 7824 3773 7837 3772 7838
3774 7843 3775 7845 3780 7845
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:10 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 30 min |
| May 22, 12:42 PM EDT | Special Weather Statement | AKQ | City of Franklin | 38 min |
| May 22, 1:20 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Suffolk | 35 min |
| May 22, 1:56 PM EDT | Special Marine Warning | AKQ | 64 min | |
| May 22, 1:56 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 34 min |
| May 22, 2:02 PM EDT | Special Weather Statement | AKQ | City of Richmond | 28 min |
| May 22, 2:26 PM EDT | Special Weather Statement | AKQ | King William | 34 min |
| May 22, 2:27 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 63 min |
| May 22, 2:37 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 38 min |
| May 22, 3:02 PM EDT | Special Weather Statement | AKQ | Surry | 28 min |
| May 22, 3:12 PM EDT | Special Weather Statement | AKQ | King and Queen | 63 min |
| May 22, 3:18 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 57 min |
| May 22, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 33 min |
| May 22, 3:36 PM EDT | Special Marine Warning | AKQ | 77 min | |
| May 22, 4:13 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 62 min |
| May 22, 6:10 PM EDT | Special Weather Statement | AKQ | Fluvanna | 35 min |
| May 22, 6:30 PM EDT | Special Weather Statement | AKQ | Lunenburg | 60 min |
| May 22, 6:52 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna | 53 min |
| May 22, 7:45 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.